Alert archive / New York / Flood Watches in 2012
Flood Watch 1, NWS Albany, NY
NWS Albany, NY issued this flood watch at Apr 21, 2012, 4:35 PM EDT for 4 states. It took effect at Apr 22, 2012, 6:00 PM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2012, 4:35 PM EDT (20:35 UTC)
- In effect from
- Apr 22, 2012, 6:00 PM EDT
- Expired
- Apr 23, 2012, 6:10 AM EDT
- In force
- 12 hr
- Issued by
- NWS Albany, NY
- Flood severity
- None
Counties Northwest Hills Planning Region, CT, Berkshire County, MA, Columbia County, NY, Dutchess County, NY, Greene County, NY, Rensselaer County, NY, Schoharie County, NY, Ulster County, NY, Washington County, NY, Bennington County, VT, Windham County, VT
The radar
The Albany radar (KENX), 42 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.6 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 682 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
393 WGUS61 KALY 212035 FFAALY URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE ALBANY NY 435 PM EDT SAT APR 21 2012 CTZ001-013-MAZ001-025-NYZ043-047-053-054-058>061-063>066-084- VTZ013>015-221000- /O.NEW.KALY.FA.A.0001.120422T2200Z-120423T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN WASHINGTON-SCHOHARIE- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE- EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER- EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...WHITEHALL...GRANVILLE...COBLESKILL... MIDDLEBURGH...TROY...HOOSICK FALLS...HUNTER...TANNERSVILLE... WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO... JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE... WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA... KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON... PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA... MILLERTON...HUDSON FALLS...FORT EDWARD...CAMBRIDGE...GREENWICH... BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 435 PM EDT SAT APR 21 2012 ...FLOOD WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * FLOOD WATCH FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...PORTIONS OF EAST CENTRAL NEW YORK AND SOUTHERN VERMONT...LOCATIONS IN EAST CENTRAL NEW YORK INCLUDE...COLUMBIA...DUTCHESS...GREENE...RENSSELAER...ULSTER...WASHINGTON... SCHOHARIE. * FROM SUNDAY EVENING THROUGH MONDAY MORNING. * A STRONG SPRING STORM WILL MOVE NORTHWARD ALONG THE ATLANTIC SEABOARD SUNDAY INTO MONDAY. THE RAIN WILL BECOME HEAVY AT TIMES SUNDAY INTO EARLY MONDAY MORNING. RAINFALL AMOUNTS ARE FORECAST TO RANGE BETWEEN 1 AND 3 INCHES. PORTIONS OF THE HIGHER TERRAIN COULD EXPERIENCE ENHANCED RAINFALL RATES WITH RAINFALL AMOUNTS UP TO 4 INCHES BY MONDAY MORNING. * THE EXPECTED RAINFALL COULD CAUSE FLOODING OF URBAN AND POOR DRAINAGE AREAS...AND FLOODING OF FAST RESPONDING SMALL STREAMS. HARD DRY GROUND DUE TO LACK OF RECENT RAINFALL...MAY ACTUALLY CONTRIBUTE TO ADDITIONAL RUNOFF IN THESE AREAS. MAJORITY OF THE MAINSTEM RIVERS ARE EXPECTED TO RISE BUT REMAIN JUST BELOW FLOOD STAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
5 follow-up statements
742 WGUS61 KALY 220905 FFAALY FLOOD WATCH NATIONAL WEATHER SERVICE ALBANY NY 505 AM EDT SUN APR 22 2012 CTZ001-013-MAZ001-025-NYZ043-047-053-054-058>061-063>066-084- VTZ013>015-222200- /O.CON.KALY.FA.A.0001.120422T2200Z-120423T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN WASHINGTON-SCHOHARIE- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE- EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER- EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...WHITEHALL...GRANVILLE...COBLESKILL... MIDDLEBURGH...TROY...HOOSICK FALLS...HUNTER...TANNERSVILLE... WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO... JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE... WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA... KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON... PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA... MILLERTON...HUDSON FALLS...FORT EDWARD...CAMBRIDGE...GREENWICH... BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 505 AM EDT SUN APR 22 2012 ...FLOOD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH MONDAY MORNING... THE FLOOD WATCH CONTINUES FOR * NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...SOUTHERN VERMONT AND THE FOLLOWING COUNTIES IN EAST CENTRAL NEW YORK COLUMBIA...DUTCHESS...GREENE...RENSSELAER...ULSTER..WASHINGTON AND SCHOHARIE. * FROM THIS EVENING THROUGH MONDAY MORNING. * RAIN WILL OVERSPREAD THE AREA THIS AFTERNOON AND EVENING AS A STRENGTHENING STORM APPROACHES FROM THE SOUTH AND WILL CONTINUE THROUGH THE OVERNIGHT HOURS AND TAPER OFF MONDAY MORNING. THE RAIN WILL COME DOWN HEAVY AT TIMES...WITH 1 TO 3 INCHES OF ADDITIONAL RAINFALL EXPECTED. THE EAST FACING SLOPES OF THE CATSKILLS...SOUTHERN GREEN MOUNTAINS...LITCHFIELD HILLS...AND BERKSHIRE COULD EXPERIENCE ENHANCED RAINFALL WITH AMOUNTS UP TO 4 INCHES POSSIBLE. * THE EXPECTED RAINFALL MAY CAUSE FLOODING OF URBAN AND POOR DRAINAGE AREAS...AND FLOODING OF FAST RESPONDING SMALL STREAMS. A MAJORITY OF THE MAIN STEM RIVERS ARE EXPECTED TO HAVE SIGNIFICANT RISES BUT REMAIN BELOW FLOOD STAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
994 WGUS61 KALY 220954 CCA FFAALY FLOOD WATCH...CORRECTED NATIONAL WEATHER SERVICE ALBANY NY 553 AM EDT SUN APR 22 2012 CTZ001-013-MAZ001-025-NYZ043-047-053-054-058>061-063>066-084- VTZ013>015-222300- /O.COR.KALY.FA.A.0001.120422T2200Z-120423T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN WASHINGTON-SCHOHARIE- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE- EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER- EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...WHITEHALL...GRANVILLE...COBLESKILL... MIDDLEBURGH...TROY...HOOSICK FALLS...HUNTER...TANNERSVILLE... WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO... JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE... WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA... KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON... PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA... MILLERTON...HUDSON FALLS...FORT EDWARD...CAMBRIDGE...GREENWICH... BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 553 AM EDT SUN APR 22 2012 ...FLOOD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH MONDAY MORNING... THE FLOOD WATCH CONTINUES FOR * NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...SOUTHERN VERMONT AND THE FOLLOWING COUNTIES IN EAST CENTRAL NEW YORK COLUMBIA...DUTCHESS...GREENE...RENSSELAER...ULSTER..WASHINGTON AND SCHOHARIE. * FROM THIS EVENING THROUGH MONDAY MORNING. * RAIN WILL OVERSPREAD THE AREA THIS AFTERNOON AND EVENING AS A STRENGTHENING STORM APPROACHES FROM THE SOUTH AND WILL CONTINUE THROUGH THE OVERNIGHT HOURS AND TAPER OFF MONDAY MORNING. THE RAIN WILL COME DOWN HEAVY AT TIMES...WITH 1 TO 3 INCHES OF ADDITIONAL RAINFALL EXPECTED. THE EAST FACING SLOPES OF THE CATSKILLS...SOUTHERN GREEN MOUNTAINS...LITCHFIELD HILLS...AND BERKSHIRES COULD EXPERIENCE ENHANCED RAINFALL WITH AMOUNTS UP TO 4 INCHES POSSIBLE. * THE EXPECTED RAINFALL MAY CAUSE FLOODING OF URBAN AND POOR DRAINAGE AREAS...AND FLOODING OF FAST RESPONDING SMALL STREAMS. A MAJORITY OF THE MAIN STEM RIVERS ARE EXPECTED TO HAVE SIGNIFICANT RISES BUT REMAIN BELOW FLOOD STAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
245 WGUS61 KALY 221958 FFAALY FLOOD WATCH NATIONAL WEATHER SERVICE ALBANY NY 358 PM EDT SUN APR 22 2012 CTZ001-013-MAZ001-025-NYZ043-047-053-054-058>061-063>066-084- VTZ013>015-231000- /O.CON.KALY.FA.A.0001.120422T2200Z-120423T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN WASHINGTON-SCHOHARIE- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE- EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER- EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...WHITEHALL...GRANVILLE...COBLESKILL... MIDDLEBURGH...TROY...HOOSICK FALLS...HUNTER...TANNERSVILLE... WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO... JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE... WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA... KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON... PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA... MILLERTON...HUDSON FALLS...FORT EDWARD...CAMBRIDGE...GREENWICH... BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 358 PM EDT SUN APR 22 2012 ...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING... THE FLOOD WATCH CONTINUES FOR * LITCHFIELD COUNTY OF CONNECTICUT...BERKSHIRE COUNTY OF MASSACHUSETTS...ALL OF SOUTHERN VERMONT...PORTIONS OF EASTERN NEW YORK WHICH INCLUDE THE COUNTIES OF SCHOHARIE...GREENE...ULSTER...DUTCHESS...COLUMBIA...RENSENSELEAR...WASHINGTON. * THROUGH MONDAY MORNING. * RAIN WILL OVERSPREAD THE AREA THE REMAINDER OF THIS AFTERNOON AND EVENING AS A STRENGTHENING STORM APPROACHES FROM THE SOUTH AND WILL CONTINUE THROUGH THE OVERNIGHT HOURS AND TAPER OFF MONDAY MORNING. THE RAIN WILL COME DOWN HEAVY AT TIMES...WITH 1 TO 3 INCHES OF ADDITIONAL RAINFALL EXPECTED. THE EAST FACING SLOPES OF THE CATSKILLS...SOUTHERN GREEN MOUNTAINS...LITCHFIELD HILLS...AND BERKSHIRES COULD EXPERIENCE ENHANCED RAINFALL WITH AMOUNTS UP TO 4 INCHES POSSIBLE. * THE EXPECTED RAINFALL MAY CAUSE FLOODING OF URBAN AND POOR DRAINAGE AREAS...AND FLOODING OF FAST RESPONDING SMALL STREAMS. A MAJORITY OF THE MAIN STEM RIVERS ARE EXPECTED TO HAVE SIGNIFICANT RISES BUT REMAIN BELOW FLOOD STAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/ALBANY
964 WGUS61 KALY 230151 FFAALY FLOOD WATCH NATIONAL WEATHER SERVICE ALBANY NY 951 PM EDT SUN APR 22 2012 CTZ001-013-MAZ001-025-NYZ043-047-053-054-058>061-063>066-084- VTZ013>015-231200- /O.CON.KALY.FA.A.0001.000000T0000Z-120423T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN WASHINGTON-SCHOHARIE- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE- EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER- EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...WHITEHALL...GRANVILLE...COBLESKILL... MIDDLEBURGH...TROY...HOOSICK FALLS...HUNTER...TANNERSVILLE... WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO... JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE... WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA... KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON... PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA... MILLERTON...HUDSON FALLS...FORT EDWARD...CAMBRIDGE...GREENWICH... BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 951 PM EDT SUN APR 22 2012 ...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING... THE FLOOD WATCH CONTINUES FOR * NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...SOUTHERN VERMONT...PORTIONS OF EASTERN NEW YORK INCLUDING THE COUNTIES OF SCHOHARIE...GREENE...ULSTER...DUTCHESS...COLUMBIA...RENNSELAER AND WASHINGTON. * THROUGH MONDAY MORNING * RAIN...HEAVY AT TIMES...WILL CONTINUE THROUGH THE OVERNIGHT HOURS AND TAPER OFF MONDAY MORNING. RAINFALL RATES WILL RANGE FROM A TENTH TO A THIRD OF AN INCH PER HOUR. ADDITIONAL RAINFALL TOTALS OF 1 TO 3 INCHES EXPECTED. THE EAST FACING SLOPES OF THE CATSKILLS...SOUTHERN GREEN MOUNTAINS... LITCHFIELD HILLS...AND BERKSHIRES COULD EXPERIENCE ENHANCED RAINFALL WITH AMOUNTS UP TO 4 OR MORE INCHES POSSIBLE. * THE EXPECTED RAINFALL MAY CAUSE FLOODING OF URBAN AND POOR DRAINAGE AREAS...AND FLOODING OF FAST RESPONDING SMALL STREAMS. A MAJORITY OF THE MAIN STEM RIVERS ARE EXPECTED TO HAVE SIGNIFICANT RISES BUT REMAIN BELOW FLOOD STAGE. HOWEVER...A FEW RIVER POINTS...MAINLY IN THE HOUSATONIC BASIN...COULD REACH MINOR FLOOD LEVELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
838 WGUS61 KALY 231010 FFAALY FLOOD WATCH NATIONAL WEATHER SERVICE ALBANY NY 610 AM EDT MON APR 23 2012 CTZ001-013-MAZ001-025-NYZ043-047-053-054-058>061-063>066-084- VTZ013>015-231115- /O.CAN.KALY.FA.A.0001.000000T0000Z-120423T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN WASHINGTON-SCHOHARIE- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE- EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER- EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...WHITEHALL...GRANVILLE...COBLESKILL... MIDDLEBURGH...TROY...HOOSICK FALLS...HUNTER...TANNERSVILLE... WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO... JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE... WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA... KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON... PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA... MILLERTON...HUDSON FALLS...FORT EDWARD...CAMBRIDGE...GREENWICH... BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 610 AM EDT MON APR 23 2012 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR PORTIONS OF NORTHWESTERN CONNECTICUT... WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT HAS BEEN CANCELLED. RAINFALL LAST NIGHT ACROSS THE REGION WAS NOT HEAVY ENOUGH TO CAUSE ANY FLOODING...WITH ANY ADDITIONAL RAINFALL DURING THE REST OF THE MORNING EXPECTED TO BE A QUARTER OF AN INCH OR LESS. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flood watch went out at Apr 21, 4:21 PM EDT, 14 minutes earlier.
Area forecast discussion, Apr 21, 4:21 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
421 PM EDT SAT APR 21 2012
.SYNOPSIS...
MODERATE TO HEAVY RAINFALL IS ON THE WAY. A COLD FRONT
WILL GRADUALLY MOVE EAST OF THE AREA TONIGHT...WHICH WILL BRING THE
AREA ITS FIRST WIDESPREAD MEASURABLE RAINFALL SINCE APRIL FIRST. AN
INTENSIFYING AREA OF LOW PRESSURE WILL APPROACH FROM THE SOUTH
SUNDAY AND MOVE ACROSS THE REGION MONDAY BRINGING A SOAKING RAINFALL.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
A SCT-BKN LINE OF CONVECTION HAS DEVELOPED AND WAS WELL
DEPICTED/FORECASTED BY THE HRRR. CURRENT LAPS AND HOURLY SPC
MESOSCALE ANALYSIS DOES SUPPORT SBCAPES AROUND 1K J/KG FROM THE
CAPITAL REGION AND POINTS SOUTH AND EAST. WHILE NO SEVERE WEATHER
IS EXPECTED...THIS WILL BE ENOUGH TO CONTINUE WITH THE MENTION OF
THUNDER UNTIL THIS EVENING. MEANWHILE...POST FRONTAL AREA OF
RAINFALL ACROSS WESTERN NY CONTINUES TO SLOWLY ADVANCE EAST. THIS
IS ALONG THE ENTRANCE REGION DYNAMICS OF THE DEPARTING 100+KT JET
NORTH OF THE ST LAWRENCE VALLEY. SO THE EXPECTATION IS TO
CONTINUE WITH THE HIGH POPS FOR RAIN FOR MOST OF THE REGION. THE
QUESTION IS JUST HOW FAR EAST TO BRING THE POPS FOR OUR ADJACENT
WESTERN NEW ENGLAND COUNTIES. EASTERN SECTIONS OF SOUTHERN VERMONT
COULD REMAIN MOSTLY RAIN-FREE AND LATER UPDATES COULD REFINE THIS
FORECAST.
OTHERWISE...FROPA WILL OCCUR THIS EVENING FOR OUR ADJACENT WESTERN
NEW ENGLAND COUNTIES WITH A TEMPERATURE DROP. MID LEVEL
BAROCLINICITY WILL REMAIN IN PLACE YET NOT MUCH SEEN IN THE
LIFT/OMEGA OR AGEOSTROPIHIC VERTICAL MOTIONS AFTER MIDNIGHT. SO WE
WILL DROP BACK POPS ACCORDINGLY FROM NORTHWEST TO SOUTHEAST
OVERNIGHT.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY/...
...A STRONG SPRING STORM TO IMPACT THE REGION...
H2O VAPOR LOOP REVEALS THE WEATHER ELEMENTS...A POTENT UPPER LOW
THAT WAS TRACKING ACROSS THE GULF OF MEXICO. A 130+KT UPPER WAS
QUICKLY DIVING SOUTHEAST ACROSS THE PLAINS TOWARD THE MID
MISSISSIPPI RIVER VALLEY. AN ACTIVE COASTAL FRONT ALONG THE
ATLANTIC COASTLINE WAS ALSO IN PLACE TODAY. THESE SYSTEMS ARE
EXPECTED TO PHASE OVER THE SOUTHEAST CONUS WITH A DEEPENING
SURFACE LOW TRACKING NORTHEAST ALONG THE SEABOARD /A NOR'EASTER/.
BEFORE THIS SYSTEM IMPACTS THE REGION...THERE WILL BE A BRIEF LULL
IN THE PRECIP SUNDAY MORNING AS MAIN COLD FRONT IS EAST OF THE
AREA. WE WILL QUICKLY INCREASE THOSE POPS THROUGH THE DAY WITH
RAIN EVOLVING FROM SOUTH TO NORTH THROUGH THE DAY. PRESSURE
GRADIENT WILL BE ON THE INCREASE TOO AS SURFACE LOW DEEPENS FROM
NEAR 1000MB THIS EVENING ACROSS NORTHERN FLORIDA TO ~985MB BY 12Z
MONDAY. QPF FROM THE MODELS APPEAR TO BE SETTLING ALONG THE LINES
OF 1-3 INCHES WITH UPSLOPE ENHANCEMENTS PERHAPS ADDING ANOTHER
INCH TO THOSE TOTALS /SEE HYDRO SECTION BELOW FOR FURTHER DETAILS/.
OTHERWISE...STRONG QG FORCING AND FGEN WILL MAKE FOR BANDS OF
MODERATE TO PERHAPS HEAVY RAINFALL ACROSS THE ENTIRE REGION LATE
SUNDAY INTO EARLY MONDAY MORNING. DRY SLOT APPROACHES DURING THE
DAYLIGHT HOURS MONDAY WHICH WILL SERVE TO DECREASE THE PRECIP
COVERAGE AND INTENSITY ACROSS THE REGION. THE COMBINATION OF A
STRONG SOUTHEAST WIND...DOWNSLOPING COMPONENT COULD BRING A
COMBINATION OF A FEW BINOVCS AND WARMER TEMPERATURES FOR THE
HUDSON RIVER VALLEY.
REGARDING WINDS...AT THIS TIME NO HEADLINES DESPITE THE
STRENGTHENING SOUTH-SOUTHEAST WINDS. CLIMATOLOGY FAVORS PORTIONS
OF THE BERKS...SOUTHERN GREENS AND EASTERN CATSKILLS...BUT IT
SEEMS THE BEST JET CORE MAY REMAIN JUST TO OUR EAST AND WITHIN A
WARM ADVECTION REGIME...DIFFICULT TO MIX DOWN TO THE SURFACE. WE
WILL CONTINUE TO MONITOR TRENDS VERY CLOSELY.
AS THE SURFACE LOW TRACK NOW FURTHER INLAND ACROSS NY AND ACROSS
THE CATSKILLS...BOUNDARY LAYER TEMPERATURES APPEAR TO REMAIN AT OR
ABOVE FREEZING TO REDUCE THE THREAT OF MINOR ACCUMULATING SNOW FOR
THE HIGHER TERRAIN. THEREFORE...WE HAVE GREATLY REDUCED SNOWFALL
AMOUNTS.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
CONDITIONS WILL ONLY GRADUALLY IMPROVE IN THE LONG TERM PERIOD AS
THE LOW PRESSURE SYSTEM RESPONSIBLE FOR ALL OF THE PRECIPITATION
WILL ONLY SLOWLY MOVE AWAY FROM OUR REGION. IT WILL LIKELY TAKE
UNTIL THURSDAY NIGHT AND FRIDAY BEFORE SIGNIFICANT IMPROVEMENT
OCCURS.
MONDAY NIGHT THROUGH TUESDAY NIGHT...CUTOFF UPPER LOW OVER NORTHERN
PA MONDAY NIGHT IS EXPECTED TO DRIFT SLOWLY NORTH ACROSS WESTERN NEW
YORK AND INTO ONTARIO ON TUESDAY. MEANWHILE SURFACE LOW LIFTS FROM
WEST CENTRAL NEW YORK MONDAY EVENING TO SOUTHEAST OF JAMES BAY
TUESDAY EVENING AND THEN EAST OF HUDSON BAY LATE TUESDAY NIGHT.
EXPECT SCATTERED TO NUMEROUS RAIN AND SNOW SHOWERS WITH THE HIGHEST
POPS ACROSS THE NORTHWEST THIRD OF THE FA AND GREATEST CHANCE OF
SNOW SHOWERS AFTER MIDNIGHT MONDAY NIGHT AND TUESDAY NIGHT. LOWS ARE
EXPECTED TO BE IN THE 30S TO AROUND 40 WITH HIGHS ON TUESDAY IN THE
40S TO MID 50S.
WEDNESDAY THROUGH THURSDAY...STILL EXPECT CHANCE POPS AS A SECONDARY
TROUGH AXIS MOVES ACROSS THE AREA WHILE A FAST MOVING LOW PRESSURE
SYSTEM MOVES FROM THE CENTRAL MISSISSIPPI VALLEY WEDNESDAY MORNING
TO THE MID ATLANTIC COAST THURSDAY MORNING. ONCE AGAIN THERE WILL BE
SOME SNOW SHOWERS ACROSS THE NORTHERN MOUNTAINS ESPECIALLY AFTER
MIDNIGHT WEDNESDAY NIGHT. HIGHS WEDNESDAY AND THURSDAY ARE EXPECTED
TO BE IN THE MID 40S TO AROUND 60 WITH LOWS WEDNESDAY NIGHT IN THE
30S TO LOWER 40S...ALTHOUGH SOME UPPER 20S ARE POSSIBLE ACROSS THE
WESTERN ADIRONDACKS.
THURSDAY NIGHT AND FRIDAY...EXPECT GRADUAL IMPROVEMENT AS A RIDGE OF
HIGH PRESSURE SLOWLY BUILDS EAST INTO THE GREAT LAKES REGION. THERE
MAY STILL BE A FEW SCATTERED RAIN OR SNOW SHOWERS CONFINED TO THE
WESTERN ADIRONDACKS MAINLY THURSDAY NIGHT. EXPECT LOWS THURSDAY
NIGHT IN THE UPPER 20S TO AROUND 40 WITH HIGHS ON FRIDAY IN THE MID
40S TO AROUND 60.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
A COLD FRONT WILL SLOWLY MOVE S/SE ACROSS THE REGION THROUGH THIS
EVENING WITH A WAVE OF LOW PRESSURE MOVING ALONG IT BRINGING
RAIN...HEAVY AT TIMES...TO THE REGION THROUGH MUCH OF TONIGHT.
VFR CONDITIONS THROUGH MUCH OF THIS AFTERNOON AT THE TAF SITES WILL
GIVE WAY TO MVFR/IFR CONDITIONS TONIGHT WITH A RETURN TO VFR
CONDITIONS FOR A TIME AROUND MID MORNING ON SUNDAY. STRONG LOW-LEVEL
CONVERGENCE ALONG THE FRONT WILL CONTINUE TO INCREASES THE CHANCE
OF RAIN STARTING AT KGFL ARND 18Z...KALB ARND 20Z AND KPOU BTWN 22Z
AND 00Z. THERE IS A POSSIBILITY OF ISOLATE THUNDERSTORMS...HOWEVER
PROBABILITY LOW ENOUGH TO LEAVE OUT OF THE TAFS AT THIS TIME. IN THE
WAKE OF THE COLD FRONT THE WINDS ARE EXPECTED TO SHIFT FROM S/SW TO
W/NW. AFTER 00Z...THE WINDS WILL CONTINUE TO VEER TO THE N/NW WITH A
STEADIER BAND OF RAIN.
THE WINDS WILL BE FROM THE S/SW AT AROUND 10 KTS UNTIL LATE THIS
AFTERNOON. THE WINDS WILL SHIFT TO W/NW AT 8-12 KTS LATE THIS
AFTERNOON...AND GENERALLY BE AROUND 10 KTS OR LESS OVERNIGHT INTO
SUNDAY MORNING.
.OUTLOOK...
SUN AFT-MON...VFR/MVFR...CHC IFR IN RAIN/HVY RAIN.
MON NT-WED NT...VFR/MVFR...CHC -SHRAS.
THU...VFR. NO SIG WX.
&&
.FIRE WEATHER...
WIDESPREAD MEASURABLE RAINFALL EXPECTED ACROSS THE ENTIRE REGION SINCE
APRIL 1ST. AN AREA OF LOW PRESSURE WILL APPROACH FROM THE SOUTH
SUNDAY AND MOVE ACROSS THE REGION MONDAY BRINGING A SOAKING
RAINFALL WHICH WILL GREATLY DIMINISHING FIRE WEATHER CONCERNS.
&&
.HYDROLOGY...
PER THE DROUGHT MONITOR...OUR CWA RANGED FROM D0-D3. THE UPCOMING
RAINFALL EVENT OF 1 TO 3 INCHES...WITH UP TO 4 INCHES ACROSS
FAVORABLE UPSLOPE AREAS OF THE CATSKILLS...SOUTHERN GREENS AND
PORTIONS OF THE BERKS...DROUGHT CONDITIONS ARE EXPECTED TO BE
ALLEVIATED.
A CLOSER EXAMINATION THE MMEFS AND LATEST NERFC
GUIDANCE...SEVERAL RIVER POINTS ARE FORECAST TO RISE TOWARD AND
ABOVE FLOOD STAGE. COMBINE THIS WITH PORTIONS OF THE REGION
GROUNDS ABILITY TO ABSORB WATER IN QUESTION...WE WILL HOIST A
FLOOD WATCH FOR PORTIONS OF THE REGION /MAINLY SOUTH AND EAST OF
THE CAPITAL REGION/.
OTHERWISE ANTECEDENT CONDITIONS ARE VERY DRY...PRECIPITATION
DEFICITS ARE RUNNING 5 TO 10 INCHES BELOW NORMAL ACROSS EASTERN
NEW YORK AND WESTERN NEW ENGLAND. STREAMFLOW CONDITIONS ARE AT
WELL BELOW NORMAL AND RESERVOIR LEVELS ACROSS THE AREA REMAIN NEAR
TO SLIGHTLY BELOW NORMAL. THE FORECAST RAINFALL AMOUNTS ARE
EXPECTED TO PRODUCE SIGNIFICANT WITHIN BANK RISES WITH SOME MINOR
FLOODING A POSSIBILITY.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.
&&
.CLIMATE...
PRECIPITATION (DEPARTURE FROM NORMAL)
ALBANY NY:
MONTH TO DATE THROUGH THE 20TH: 0.14 INCHES (-2.00 INCHES)
SINCE MAR 1: 1.68 INCHES (-3.67 INCHES)
SINCE JAN 1: 4.94 INCHES (-5.20 INCHES)
GLENS FALLS NY:
MONTH TO DATE THROUGH THE 20TH: 0.32 INCHES (-1.63 INCHES)
SINCE MAR 1: 1.55 INCHES (-3.34 INCHES)
SINCE JAN 1: 4.49 INCHES (-5.34 INCHES)
POUGHKEEPSIE NY:
MONTH TO DATE THROUGH THE 20TH: 0.26 INCHES (-2.27 INCHES)
SINCE MAR 1: 1.45 INCHES (-4.65 INCHES)
SINCE JAN 1: 5.06 INCHES (-6.78 INCHES)
BENNINGTON VT:
MONTH TO DATE THROUGH THE 20TH: 0.47 INCHES (-1.79 INCHES)
SINCE MAR 1: 2.05 INCHES (-3.36 INCHES)
SINCE JAN 1: 4.55 INCHES (-5.85 INCHES)
PITTSFIELD MA:
MONTH TO DATE THROUGH THE 20TH: 0.38 INCHES (-2.47 INCHES)
SINCE MAR 1: 1.52 INCHES (-4.70 INCHES)
SINCE JAN 1: 5.73 INCHES (-6.09 INCHES)
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH FROM SUNDAY EVENING THROUGH MONDAY MORNING FOR
CTZ001-013.
NY...FLOOD WATCH FROM SUNDAY EVENING THROUGH MONDAY MORNING FOR
NYZ043-047-053-054-058>061-063>066-084.
MA...FLOOD WATCH FROM SUNDAY EVENING THROUGH MONDAY MORNING FOR
MAZ001-025.
VT...FLOOD WATCH FROM SUNDAY EVENING THROUGH MONDAY MORNING FOR
VTZ013>015.
&&
SYNOPSIS...BGM
NEAR TERM...BGM
SHORT TERM...BGM
LONG TERM...11
AVIATION...11
FIRE WEATHER...BGM
HYDROLOGY...BGM/11
CLIMATE...IAA
FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANYHazardous weather outlook, Apr 21, 4:42 AM EDT, 11 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 442 AM EDT SAT APR 21 2012 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-221100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 442 AM EDT SAT APR 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A COMPLEX STORM SYSTEM WILL BRING SOME HEAVY RAINFALL TO THE REGION LATE SUNDAY THROUGH MONDAY. WIDESPREAD FLOODING IS NOT ANTICIPATED AT THIS TIME DUE TO THE EXTENDED DRY SPELL THIS SPRING. HOWEVER...SOME SIGNIFICANT WITHIN BANK RISES MAY OCCUR SOUTH AND EAST OF THE CAPITAL REGION ON THE MAIN STEM RIVERS...AND SOME PONDING OF WATER ON ROADWAYS WILL BE POSSIBLE ESPECIALLY SUNDAY NIGHT INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/ALBANY
Nearby
Flood Watches in New York, 2012Flood Watches in Vermont, 2012Flood Watches in Massachusetts, 2012Every flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.